Hail, Holmes
- When
- May 13, 1:55 PM CST
- Where
- Holmes County, West
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.200, -89.780
Showers and thunderstorms developed along and ahead of a cold front that passed over the Deep South. Some of these thunderstorms brought damaging winds and large hail to portions of Mississippi.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Showers and thunderstorms developed along and ahead of a cold front that passed over the Deep South. Some of these thunderstorms brought damaging winds and large hail to portions of Mississippi.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 13, 10:40 AM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1140 AM CDT FRI MAY 13 2011 .UPDATE...WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS THE CLOSED LOW MOVING INTO WESTERN MISSOURI. PLENTY OF DRY AIR ALOFT WAS NOTED WRAPPING AROUND THE LOW AND INTO THE WESTERN HALF OF OUR CWA. THIS DRYING WAS IN THE WAKE OF A WAVE THAT HELPED PRODUCE MORNING CONVECTION ACROSS THE NORTHERN PORTIONS OF OUR AREA. PLENTY OF SUNSHINE HAS BROKEN OUT IN THE WEST ALLOWING FOR A TEMPERATURES TO WARM FASTER THAN EXPECTED. IN THE NORTHEAST WHERE THICK CLOUD COVER AND RAIN LINGERED...TEMPERATURES WERE RUNNING COOLER AND WILL TAKE UNTIL THIS AFTERNOON TO RECOVER. THE UPPER LOW WILL CONTINUE TRACKING EAST THIS AFTERNOON RESULTING IN CONTINUED HEIGHT FALLS AND COOLER TEMPS ALOFT MOVING OVER OUR CWA AND SUPPORT AN APPROACHING COLD FRONT. SURFACE ANALYSIS SHOWED THE COLD FRONT FROM CENTRAL ARKANSAS AND BACK ACROSS NORTHWEST LOUISIANA. CONVECTION IS EXPECTED TO REDEVELOP ACROSS MUCH OF THE AREA THIS AFTERNOON AND EVENING AS THE COLD FRONT MOVES INTO THE AREA. THERE IS STILL EXPECTED TO BE ENOUGH MOISTURE AND INSTABILITY ACROSS THE AREA TO SUPPORT A FEW STRONG TO SEVERE THUNDERSTORMS. THE PRIMARY RISK WITH ANY STORM WILL BE QUARTER SIZE HAIL. WIND GUSTS TO 60 MPH WILL ALSO BE POSSIBLE. ANY STORM TRACKING ACROSS THE MISSISSIPPI RIVER AND BACK WATER AREAS THAT ARE IN FLOOD WILL ALSO RAISE THE CONCERN FOR FLASH FLOODING. THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR THOSE AREAS. /22/ && .AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH THE EVENING HOURS. THUNDERSTORMS WITH HEAVY DOWNPOURS CAN BE EXPECTED BRINGING WITH IT BRIEF MVFR/IFR CONDITIONS. THE BOUNDARY WILL MOVE INTO THE DELTA THIS EVENING AND THROUGH THE REMAINDER OF THE AREA THROUGH THE EVENING INTO THE EARLY OVERNIGHT HOURS. THE WINDS WILL SWING AROUND TO THE NW BEHIND THE FRONT. THERE MAY BE SOME PATCHY FOG AROUND MEI/HBG DURING THE EARLY MORNING HOURS ON SATURDAY./15/ && .PREV DISCUSSION... /ISSUED 424 AM CDT FRI MAY 13 2011/ SHORT TERM...TODAY THROUGH SATURDAY NIGHT. MODELS DO NOT HAVE A GOOD HANDLE ON THE DAY...TRIED TO USE A BLEND FOR THE FORECAST. LOOKS LIKE THERE COULD BE TWO ROUNDS OF RAIN...NOT CONFIDENT IN THE AMOUNTS. SHOWERS AND THUNDERSTORMS HAVE BEEN GOING AHEAD OF THE COLD FRONT FOR THE PAST FEW HOURS. ACTIVITY HAS BEEN LIMITED TO THE NORTHWEST PORTIONS OF THE AREA. HOWEVER...CLOUDS WERE THICKENING TO THE SOUTH AND WEST...WITH A FEW WEAK ECHOES APPEARING. RAIN CHANCES WERE LIKELY IN THE WEST THROUGH 12Z...SO MAINTAINED THE HIGHER VALUES. MAY ADD A PRE-FIRST PERIOD. AFTER 12Z...GUIDANCE BACKS OFF ON THE RAIN. USED A BLEND OF THE MET/MAV FOR POPS AND HELD ON TO VALUES FROM THE PREVIOUS FORECAST IN A FEW INSTANCES. A LINE OF SHOWERS AND THUNDERSTORMS WAS STARTING FORM...WITH SOUTHWESTERLY WINDS DEVELOPING ACROSS THE AREA. FOR A LITTLE WHILE...THE AREA SEEMED CUT OFF FROM THE MOISTURE...WITH THE DISTURBANCE MOVING ACROSS THE NORTHERN GULF. WILL CONTINUE TO WATCH THE RAINFALL AMOUNTS WITH MOST OF THE RAIN FALLING NEAR OR OVER THE RIVER. THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT UNTIL THIS EVENING. THE NEW RUNS HAVE COME IN SHOWING A LITTLE LESS ACTIVITY THAN BEFORE. THE 00Z RUNS SHOW A LINE OF CONVECTION WELL AHEAD OF THE BOUNDARY AND A SECOND LINE OF CONVECTION DEVELOPING WITH THE LINE. THE FIRST ROUND WILL CONTINUE TO TRACK EAST ACROSS THE CWA THROUGH THE AFTERNOON. STILL ANTICIPATING MORE WIDESPREAD ACTIVITY WITH AFTERNOON HEATING...SO KEPT LIKELY POPS EVEN THOUGH NEW GUIDANCE WAS LOWER. THE MODELS HAVE THE BOUNDARY MOVING IN THIS AFTERNOON WITH RAIN LINGERING IN THE EAST UNTIL AFTER MIDNIGHT. ADDED A FEW MORE WEATHER SEGMENTS TO TRY A GIVE A ROUGH TIMING ON THE RAIN. LOOKING FOR MOST OF THE RAIN TO BE DONE THIS BY LATE EVENING. HEAVY DOWNPOURS ARE LIKELY TODAY. ALTHOUGH...PW VALUES WERE NOT GREAT ON THE 00Z SOUNDING...LOW LEVEL MOISTURE REMAINS IN PLACE. MODEL SOUNDINGS SHOW MOISTURE AND INSTABILITY INCREASING THIS AFTERNOON. WILL CONTINUE STRONG TO SEVERE WORDING IN THE HWO...BUT WILL ADJUST THE WORDING TO INCLUDE THIS AFTERNOON AND EVENING. SHEAR WAS LIMITED WITH VERY LITTLE LOW LEVEL SHEAR AND AROUND 35KTS OF 0-6KM SHEAR. WILL CONTINUE TO MENTION WIND AND HAIL. WITH THE BOUNDARY BEING DELAYED TO THE AFTERNOON THE WARMER VALUES WERE GOOD FOR TODAY. MOST LOCATIONS SHOULD REACH THE MID TO UPPER 80S TODAY. OTHER THAN CLOUDY SKIES...SATURDAY SHOULD BE OK. IT WILL BE COOLER...MAINLY IN THE MID AND UPPER 70S. 850 TEMPS/CLIMO SUGGEST IT MAY BE A LITTLE WARMER FOR HIGHS AND LOWS...WENT WITH GUIDANCE. LONG TERM (SUNDAY AFTERNOON THROUGH FRIDAY) COMFORTABLE TEMPERATURES AND MOSTLY DRY CONDITIONS WILL PREVAIL THROUGH MUCH OF THE EXTENDED PERIOD WITH PERIODS OF CLOUDS PIVOTING ACROSS THE REGION FROM THE NORTHWEST. PREDOMINATE NORTHWEST FLOW WILL BE THE NAME OF THE GAME THROUGH THE EXTENDED PERIOD AS A LARGE...VERTICALLY-DEEP CUT-OFF LOW WILL EXIST ACROSS THE OHIO RIVER VALLY ON LATE THIS WEEKEND THROUGH MUCH OF NEXT WEEK BEFORE FINALLY LIFTING OUT OF THE EASTERN CONUS BY THURSDAY-FRIDAY. A SERIES OF PIVOTING MID- TO UPPER-LVL SHORTWAVES WILL DROP DOWN ON THE BACK SIDE OF LARGER CLOSED LOW THROUGH THE WEEK THAT WILL BRING PERIODS OF COLD ADVECTION STRATOCUMULUS CLOUDS AS WELL AS SOME MID TO HIGH CLOUDS. THESE CLOUDS WILL PLAY IN IMPORTANT ROLE IN TEMPERATURES OVER THE EXTENDED PERIOD. FOR SUNDAY...A COLD-CORE /-22 C AT H5/ CUT-OFF LOW WILL BE LOCATED ACROSS THE CENTRAL OHIO RIVER VALLEY AS A VORTICITY LOBE ROTATES DOWN ACROSS THE MID-MISSISSIPPI VALLEY BUT MAINLY STAYS NORTH OF THE REGION. WITH THE ADDITIONAL LIFT AND MID-LEVEL LAPSE RATES...COLD-ADVECTION STRATOCUMULUS WILL PIVOT AROUND THE LOW AND INFILTRATE NORTHERN AND EASTERN AREAS THE MOST. HOWEVER...GIVEN PWATS OF 0.5-0.7IN AND LITTLE TO NO LOW-LEVEL CONVERGENCE...LIGHT RAIN SHOWERS COULD BE POSSIBLE WITH LITTLE ACCUMULATION EXPECTED. WITH H85 TEMPS COOLING TO 8-9 DEGREES C...CLOUD COVER...AND WEAK CAA...SURFACE TEMPERATURES LOOK TO ONLY REACH LOW TO MID 70S SUNDAY AFTERNOON. ENDED UP CUTTING A COUPLE OF DEGREES OF MAV GUIDANCE AND REDUCED POPS FOR LATE SUNDAY AND EARLY MONDAY TIME FRAME. BY MONDAY...STRONGER CAA TAKES PLACE WITH H85 TEMPS DROPPING DOWN BETWEEN 2 TO 4 DEGREES UNDER STRONGER NORTH LOW-LVL FLOW AS ANOTHER MID-LEVEL WAVE ROTATES ACROSS THE MID-MISSISSIPPI VALLEY. WITH SOME AREAS RECEIVING LIMITED INSOLATION GIVEN CONTINUED STRATOCUMULUS DECK...SOME LOCATIONS MAY NOT MAKE IT OUT OF THE 70S EXCEPT FOR SOME SOUTHERN LOCATIONS ACROSS THE 84 CORRIDOR. HIGHS MONDAY WILL BE SOME 10 DEGREES BELOW NORMALS FOR THIS TIME OF YEAR. LOW TEMPERATURES INTO TUESDAY MORNING COULD FALL INTO THE UPPER 40S ACROSS NORTHERN AND EASTERN AREAS AS CLOUDS BEGIN TO EXIT THE REGION. TUESDAY THROUGH FRIDAY...MODEL SOLUTIONS BEGIN TO DIVERGE BUT SHOW ENOUGH AGREEMENT/CONTINUITY THAT SURFACE HIGH PRESSURE APPEARS TO NOSE IN ACROSS THE SOUTH-CENTRAL PLAINS AND THE SOUTHEAST. TEMPERATURES WILL BE QUITE COMFORTABLE WITH HIGHS GENERALLY IN THE MID TO UPPER 70S AND LOWS IN THE MID 50S AFTER REDUCING MEX GUIDANCE AND USING LOW END MENMOS VALUES GIVEN DEWPOINTS IN THE LOW TO MID 40S. THE SURFACE HIGH PRESSURE WILL LEAD TO A SLOWLY MODIFYING AND WARMING AIRMASS TOWARDS THE END OF THE WEEK. RETURN FLOW COULD HAPPEN AS EARLY AS THURSDAY WITH DEWPOINTS CLIMBING BACK UP IN TO THE LOW 60S ACROSS SOUTHWESTERN AREAS OF THE CWA. BY THE END OF THE WEEK(FRIDAY)...THE OPS GFS IS MUCH MORE PROGRESSIVE THAN THE ECMWF IN RESOLVING A POTENT SHORTWAVE ACROSS THE DESERT SOUTHWEST INTO THE SOUTHERN PLAINS THAT ALLOWS FOR SURFACE CYCLOGENESIS AND POTENTIALLY THE NEXT BIG CHANCE OF RAIN AND THUNDERSTORMS INTO NEXT WEEKEND. ON THE FLIP SIDE...THE ECMWF IS DEPICTING THE POTENT MID-LVL TROUGHING MUCH FARTHER WEST ACROSS THE GREAT BASIN GIVEN THAT IT HAS RESOLVED THE EASTERN CONUS CUT-OFF LOW FARTHER SOUTH AND SLIGHTLY DEEPER...THUS POSSIBLY CREATING MORE MID- TO UPPER-LVL BLOCKING AND THUS NOT AS PROGRESSIVE AS OPS GFS. HAVE OPTED TO PLAY THE MIDDLE ROAD AT THIS STAGE AND REDUCED MEX POPS FOR FRIDAY GIVEN GFS BIASED NATURE OF BEING TOO PROGRESSIVE./ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 85 56 75 52 / 68 46 8 7 MERIDIAN 84 59 78 53 / 64 61 10 9 VICKSBURG 85 56 76 49 / 62 25 6 6 HATTIESBURG 86 61 81 55 / 66 61 8 3 NATCHEZ 86 57 76 51 / 67 34 3 2 GREENVILLE 85 57 74 49 / 45 19 9 8 GREENWOOD 84 56 74 48 / 58 31 13 8 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ018-034>036- 040>042-047-053. LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ009-016-025- 026. AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ075. && 22/15/07/ALLEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 720 AM CDT FRI MAY 13 2011 MSZ026>033-037>039-043>046-048>066-072>074-141230- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS- RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 720 AM CDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING. AS THE BOUNDARY PASSES THROUGH THE MOIST AND UNSTABLE ATMOSPHERE...A FEW STRONG TO SEVERE STORMS MAY DEVELOP ACROSS THE REGION. THE BOUNDARY WILL BE MOVING INTO THE AREA...GENERALLY ALONG AND EAST OF INTERSTATE 55 DURING PEAK HEATING. QUARTER SIZED HAIL AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE. BRIEF DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS AND IN OTHER LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THROUGH THIS AFTERNOON AND EVENING. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036- 040>042-047-141230- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY- YAZOO-WARREN- 720 AM CDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING. AS THE BOUNDARY PASSES THROUGH THE MOIST AND UNSTABLE ATMOSPHERE...A FEW STRONG TO SEVERE STORMS MAY DEVELOP ACROSS THE REGION. QUARTER SIZED HAIL AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE. A FLASH FLOOD WATCH IS EFFECT FOR THE WESTERN PORTIONS OF THE ARKLAMISS. RECORD FLOODING ON THE MISSISSIPPI RIVER WILL KEEP MAJOR TRIBUTARIES FROM DRAINING. PERIODS OF HEAVY RAINFALL THIS AFTERNOON AND EVENING COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS AFTERNOON. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 7
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1139 AM CDT FRI MAY 13 2011
MSZ064-065-131740-
COVINGTON MS-JEFFERSON DAVIS MS-
1139 AM CDT FRI MAY 13 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
GUSTY WINDS AROUND 40 WINDS WAS LOCATED 3 MILES SOUTH OF CARSON AT
1139 AM CDT...MOVING EAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN JEFFERSON DAVIS AND SOUTHERN COVINGTON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3156 8991 3171 8949 3145 8941 3143 8954
3144 8982 3140 8982 3139 8986
TIME...MOT...LOC 1639Z 255DEG 10KT 3150 8978
19SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1225 PM CDT FRI MAY 13 2011
MSZ043-048-131825-
HINDS MS-MADISON MS-
1225 PM CDT FRI MAY 13 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
30 TO 40 MPH WINDS WAS LOCATED 5 MILES WEST OF FLORA AT 1225 PM
CDT...MOVING EAST AT 15 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHWESTERN MADISON AND NORTH CENTRAL HINDS COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3259 9044 3258 9039 3262 9032 3266 9028
3267 9019 3270 9014 3269 9013 3274 9003
3251 8995 3247 9002 3242 9046 3253 9050
TIME...MOT...LOC 1725Z 255DEG 13KT 3253 9038
DHBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1258 PM CDT FRI MAY 13 2011
MSZ026>028-131900-
GRENADA MS-CARROLL MS-MONTGOMERY MS-
1258 PM CDT FRI MAY 13 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
30 TO 40 MPH WINDS WAS LOCATED 3 MILES NORTH OF NORTH CARROLLTON AT
1258 PM CDT...MOVING NORTHEAST AT 15 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHERN MONTGOMERY...NORTH CENTRAL CARROLL AND EASTERN
GRENADA COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3376 8949 3361 8950 3345 8993 3360 9004
3387 8960
TIME...MOT...LOC 1758Z 245DEG 13KT 3357 8989
DHBSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 127 PM CDT FRI MAY 13 2011 MSZ044-045-050-051-131855- NEWTON MS-SCOTT MS-LEAKE MS-NESHOBA MS- 127 PM CDT FRI MAY 13 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 30 TO 40 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF HARPERVILLE AT 127 PM CDT...MOVING EAST AT 20 MPH. PEOPLE IN SOUTHWESTERN NESHOBA...SOUTHEASTERN LEAKE...NORTHEASTERN SCOTT AND NORTHWESTERN NEWTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3266 8916 3247 8915 3243 8960 3261 8963 TIME...MOT...LOC 1827Z 262DEG 18KT 3254 8950
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT FRI MAY 13 2011
MSZ063>065-072-132015-
COVINGTON MS-MARION MS-LAWRENCE MS-JEFFERSON DAVIS MS-
230 PM CDT FRI MAY 13 2011
A CLUSTER OF STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 30 TO 40 MPH WINDS WAS LOCATED OVER PARTS OF LAWRENCE
JEFFERSON DAVIS AND MARION COUNTIES...MOVING NORTHEAST AT 20 MPH.
PEOPLE IN JEFFERSON DAVIS...LAWRENCE...NORTHERN MARION AND EXTREME
WEST CENTRAL COVINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3128 9005 3133 9004 3133 9007 3134 9010
3150 9023 3170 9024 3170 8994 3172 8975
3121 8966 3117 8995
TIME...MOT...LOC 1929Z 244DEG 17KT 3166 9013SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 241 PM CDT FRI MAY 13 2011 MSZ026>028-132025- GRENADA MS-CARROLL MS-MONTGOMERY MS- 241 PM CDT FRI MAY 13 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 30 TO 40 MPH WINDS WAS LOCATED 5 MILES WEST OF DUCK HILL AT 241 PM CDT...MOVING EAST AT 15 MPH. PEOPLE IN NORTHWESTERN MONTGOMERY...NORTH CENTRAL CARROLL AND EXTREME SOUTHEASTERN GRENADA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3369 8953 3354 8961 3352 8991 3367 8990 TIME...MOT...LOC 1941Z 263DEG 12KT 3362 8979
The Jackson/Brandon,MS radar (KDGX), 104 km away, was scanning. The volume nearest the first event began at 19:53 UTC.
7 hail, 6 thunderstorm wind. Local standard time, as filed.
A few trees were downed along Highway 11 near Moselle.
Half dollar to golf ball size hail fell in Moselle. Quarter size hail also fell near Ellisville.
Quarter size hail nearly covered the ground, along with the golf ball size hail that was falling.
Quarter size hail fell along Scott Road south of Sturgis.
Golf ball size hail fell along Delancy-Robbins Road north of Columbia, as well as near the Goss community.
A few trees were blown down along Bluff Lake Road.
Numerous trees were blown down along Bluff Lake Road. A large tree was blown down in the parking lot of the National Wildlife Refuge.
A power pole was blown down behind the jail in Macon.
Several trees were blown down onto power lines near Moselle.
Two trees were blown down along Monroe Road and Old Richton Road in the Macedonia area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2011Every state in 2011This day in weather historyWarnings in Mississippi, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 303993, 303996, 303994, 304003, 304008, 304013, 304015, 304021, 304029, 304025, 304031, 304035, 304033.